Post

thinking of bariatric surgery

All Confessions

« Next Previous » Category: health Confessions

TolstoiFan - 41-45 years old - female

Posted by TolstoiFan
on August 25th, 2012 at 6:00 PM


I gained weight on the prescription drug Seroquel. I tried so hard to accept myself the way I am now but really I hate it. I hate being fat. I learned to dress well for my new size but I still hate it. I mentioned bariatrick surgery to my psychologist and primary care physician and they agree it would be a good idea. I look forward to being thin again and liking myself. I'd also like to rid myself of all the people who think it is their business to comment on my weight.. People can be so mean.

Vote up! 1

4 Comments (add your own)

Sort By  
  1. Posted by An EP User on August 25th, 2012 at 6:08 PM

    Are dieting and exercise ineffective? Surgery sounds so extreme! I understand what it is like to put on weight from medication, and how difficult it can be to adapt to a changed body. I'm sorry you feel so unhappy with your current state. I hope things get better for you.

    Reply | 1dislike | Flag

  2. TolstoiFan - 41-45 years old - female

    Reply by TolstoiFan Aug 26th, 2012 at 10:49AM

    Thank you!:) I've tried dieting and excercize is hard at my current weight.

    Reply

  3. perseverer - 51-55 years old - female

    Posted by perseverer on August 25th, 2012 at 6:16 PM

    My eldest son has also gained a lot of weight on seroquel. Good luck with surgery; I totally understand your frustration with your situation and hope you achieve the outcome you ate hoping for.

    Reply | 1dislike | Flag

  4. TolstoiFan - 41-45 years old - female

    Reply by TolstoiFan Aug 26th, 2012 at 10:49AM

    Thank you for understanding and offering your support . It means the world to me.:)

    Reply

  5. ventnow - 26-30 years old - female

    Posted by ventnow on August 25th, 2012 at 10:46 PM

    I'm there right with you. I was a petite 119lbs and was put on seroquel and gained 40lbs in the proccess. I got off of it as soon as I could. My weight has always been an issue and now worse..I'm doing all I can to lose the weight..I haven't learned how to dress myself in this size. I have trouble picking out clothes because I think everything looks terrible..I'm not staying this size, I'm not going to accept it and I don't want to learn to dress myself this way. I say if your unhappy do what you think will help..if its surgery than go for it. I won't go to family functions because they will comment on my weight.

    Reply | 1dislike | Flag

  6. TolstoiFan - 41-45 years old - female

    Reply by TolstoiFan Aug 26th, 2012 at 10:48AM

    I know how you feel. I avoid alot of gatherings I once attended because the comments are so hurtful. I wish you luck on your weight loss journey. I tried accepting it and that didn't work so now I have to change it. I'm grateful the bariatric surgery is an option.

    Reply

  7. jiggstrixie92 - 51-55 years old - female

    Posted by jiggstrixie92 on August 26th, 2012 at 7:02 AM

    Medication designed to help in one area destroys in another area, and this is sad. I feel for you, as I, too, gained weight while on medication. It is a very unpleasant feeling. Surgery is extreme, but I support you and am there for you if you go through with it.

    Reply | 1dislike | Flag

  8. TolstoiFan - 41-45 years old - female

    Reply by TolstoiFan Aug 26th, 2012 at 10:50AM

    It's good to know you understand although I'm sorry you also had to go through it. Only someone who has gained weight and had to live as a "fat" person can understand us. It can be frustrating. Take care good friend.:):)

    Reply

  9. jiggstrixie92 - 51-55 years old - female

    Reply by jiggstrixie92 Aug 27th, 2012 at 10:33AM

    You are so right in that only those affected can truly understand. It is too bad that we don't know all those side affects before we start on the drug. We see great results, and we are happy; then, we discover the "hidden" side affects, and we are no longer happy, just "fat". So what does one do? Take the drug and feel good, or not take it, stay "thin", but feel bad? Frustrating indeed. Take good care, too, dear friend. All my support is yours whatever decision you make.

    Reply

Experience Project is a community based on authenticity, support, and respect. EP encourages you to post with these values in mind.

Add your Comment

Post

Post A New Confession